Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 62, NWS Des Moines, IA

June 20, 2011Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 20, 2011, 7:09 AM CDT for Polk County, Iowa. It took effect at Jun 20, 2011, 7:28 AM CDT. It was in force for 99 min.

The area

The counties it named.

The facts

Issued
Jun 20, 2011, 7:09 AM CDT (12:09 UTC)
In effect from
Jun 20, 2011, 7:28 AM CDT
Expired
Jun 20, 2011, 9:07 AM CDT
In force
99 min
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walnut Creek at Des Moines 63rd St (DOSI4). The gauge peaked at 12.33 ft at Jun 20, 2011, 8:00 AM CDT.

actionminormoderate5101506/2006/21
Action stage
10 ft
Minor stage
14 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WGUS43 KDMX 201209
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
709 AM CDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-211209-
/O.NEW.KDMX.FL.W.0062.110620T1228Z-110621T1405Z/
/DOSI4.1.ER.110620T1228Z.110620T1300Z.110620T1405Z.NO/
709 AM CDT MON JUN 20 2011

...FLOOD WARNING IN EFFECT UNTIL LATE THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* UNTIL THIS MORNING.
* AT  6:45 AM MONDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 13.8 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS 
  MORNING.


$$
1 follow-up statement
829 
WGUS83 KDMX 201407
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT MON JUN 20 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  WALNUT CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-201437-
/O.CAN.KDMX.FL.W.0062.000000T0000Z-110621T1405Z/
/DOSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CDT MON JUN 20 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES 
  UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER.
* AT  8:45 AM MONDAY THE STAGE WAS 11.5 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 12.5 FEET. FALL TO 5.0 FEET
  TUESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:30 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 20, 3:30 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT MON JUN 20 2011

.DISCUSSION...
BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE
WITH +60KTS LLJ FOCUSED INTO THE STATE.  WIDESPREAD CONVECTION HAS
BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS
ADVECT IN FROM NEBRASKA.  HAVE EXPANDED THE FLASH FLOOD WATCH
ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE
I80 CORRIDOR.  SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS
WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS.  SOME BREAK
FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML
MOVES ACRS MUCH OF THE STATE.  HOWEVER...AS UPPER LOW APPROACHES
LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING
THE STATE FROM WEST TO EAST THIS EVENING.  SUBSTANTIAL SHEAR AND
INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS
EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM
LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING
MORE LIKELY INTO THE OVERNIGHT.

SYSTEM THEN GRADUALLY CUTSOFF WITH UPPER LOW LINGERING ACRS THE
UPPER MIDWEST THROUGH THURSDAY.  WILL STILL SEE THE THREAT FOR SOME
SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE
AREA.  THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO
WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND
THUNDERSTORMS BECOMING MORE ISOLATED.   NO CHANGES BEYOND THIS POINT
DUE TO THE ONGOING ACTIVITY.

&&

.AVIATION...20/06Z
THUNDERSTORMS WILL MOVE ACROSS CENTRAL IOWA MONDAY MORNING PRODUCING
MVFR TO IFR CONDITIONS IN AND AROUND THE THUNDERSTORMS.  SFC WINDS
WILL INCREASE FROM THE EAST AS A WARM FRONT APPROACHES SOUTHERN
IOWA.  SURFACE WIND GUSTS IN EXCESS OF 40KTS WILL OCCUR NEAR
THUNDERSTORMS AS WELL WITH THE CONVECTION ON MONDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION..COGIL
AVIATION...COGIL
Hazardous weather outlook, Jun 20, 5:39 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CDT MON JUN 20 2011

IAZ057>059-070>072-081-082-092-093-211100-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF
SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING
WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING
THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ033-034-044>046-211100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL
HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES
WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE
NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ035>039-047>050-211100-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ004>007-015>017-023>028-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING WITH AN ISOLATED SEVERE
STORM POSSIBLE...MAINLY FROM HAIL APPROACHING ONE INCH IN
DIAMETER.  HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TO OCCUR THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN
EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE
SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ060>062-073>075-083>086-094>097-211100-
POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND
DAMAGING WIND GUSTS TO 70 WILL BE POSSIBLE. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

In the hours before

Special weather statement, Jun 20, 4:43 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT MON JUN 20 2011

IAZ058-059-071-072-201015-
ADAIR-DALLAS-GUTHRIE-MADISON-
443 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL GUTHRIE COUNTY...MOVING EAST
AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STUART...             PANORA...             LINDEN...
  DEXTER...             REDFIELD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:01 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201030-
JASPER-MARION-POLK-WARREN-
501 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL POLK COUNTY...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RUNNELLS...           SWAN...               PRAIRIE CITY...
  COLFAX...             PLEASANTVILLE...      LAMBS GROVE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:07 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 AM CDT MON JUN 20 2011

IAZ059-060-201030-
DALLAS-POLK-
507 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF DES MOINES...MOVING EAST AT
55 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRIMES...             GRANGER...            CLIVE...
  SAYLORVILLE LAKE...   WINDSOR HEIGHTS...    WEST DES MOINES...
  URBANDALE...          POLK CITY...          JOHNSTON...
  DES MOINES INT AIRPORT...                   ANKENY AIRPORT...
  SAYLORVILLE...        DES MOINES...         ANKENY...
  ALLEMAN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:51 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201115-
JASPER-MARION-POLK-WARREN-
551 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT
35 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SWAN...               SANDYVILLE...         PRAIRIE CITY...
  MILO...               PLEASANTVILLE...      MELCHER-DALLAS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 6:03 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT MON JUN 20 2011

IAZ061-062-075-201130-
JASPER-MAHASKA-POWESHIEK-
603 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MAHASKA COUNTY...MOVING
EAST AT 35 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SEARSBORO...          NEW SHARON...         MONTEZUMA...
  DEEP RIVER...         BARNES CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Local storm report, Jun 20, 6:26 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     ALBIA                   41.03N 92.80W
06/20/2011                   MONROE             IA   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
            PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
            PORTIONS OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT
            THE CHINESE RESTAURANT ON EAST BENTON.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:10 PM CDTTornado WarningDMXRinggold35 min
Jun 19, 10:27 PM CDTSevere Thunderstorm WarningDMXClarke, Union48 min
Jun 19, 11:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more11 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
Jun 19, 11:37 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor38 min
Jun 19, 11:46 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Jun 19, 11:52 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 19, 11:57 PM CDTTornado WarningDMXDecatur22 min
Jun 20, 12:05 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor40 min
Jun 20, 12:12 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 20, 12:17 AM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne43 min
Jun 20, 12:29 AM CDTFlash Flood WarningDMXDecatur, Ringgold6 hr
Jun 20, 12:39 AM CDTTornado WarningDMXWayne16 min
Jun 20, 12:41 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold49 min
Jun 20, 12:49 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jun 20, 12:50 AM CDTSevere Thunderstorm WarningDMXPolk, Story40 min
Jun 20, 1:13 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Jun 20, 1:13 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne29 min
Jun 20, 1:19 AM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 20, 1:37 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis38 min
Jun 20, 2:29 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 20, 2:53 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie37 min
Jun 20, 3:08 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison24 min
Jun 20, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie36 min
Jun 20, 3:26 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison19 min
Jun 20, 4:26 AM CDTRiver Flood WarningDMXLucas, Wayne3 hr
Jun 20, 6:40 AM CDTSevere Thunderstorm WarningDMXMarion, Warren37 min
Jun 20, 9:01 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 20, 9:46 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 9:46 AM CDTRiver Flood WarningDMXWapello21 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 1:42 PM CDTRiver Flood WarningDMXMahaska, Wapello14 hr
Jun 20, 3:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more12 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.